On fuzzifications of discrete dynamical systems. (English) Zbl 1229.93107

Summary: Let \(X\) denote a locally compact metric space and \(\varphi:X \rightarrow X\) be a continuous map. In the 1970s, Zadeh presented an extension principle helping us to fuzzify the dynamical system \((X,\varphi)\), i.e., to obtain a map \(\Phi\) for the space of fuzzy sets on \(X\). We extend an idea mentioned in [P. Diamond and A. Pokrovskii, Fuzzy Sets Syst. 61, No. 3, 277–283 (1994; Zbl 0827.58037)] to generalize Zadeh’s original extension principle.
In this paper, we study basic properties of so-called \(g\)-fuzzifications, such as their continuity properties. We also show that, for any \(g\)-fuzzification: (i) a uniformly convergent sequence of uniformly continuous maps on \(X\) induces a uniformly convergent sequence of fuzzifications on the space of fuzzy sets and (ii) a conjugacy (resp., a semi-conjugacy) between two discrete dynamical systems can be extended to a conjugacy (resp., a semi-conjugacy) between fuzzified dynamical systems.
Throughout this paper we consider different topological structures in the space of fuzzy sets, namely, the sendograph, the endograph and levelwise topologies.


93C42 Fuzzy control/observation systems
93C25 Control/observation systems in abstract spaces


Zbl 0827.58037
Full Text: DOI


[1] Allahviranloo, T.; Shafiee, M.; Nejatbakhsh, Y., A note on fuzzy differential equations and the extension principle, Inform. Sci., 179, 2049-2051 (2009) · Zbl 1177.34014
[2] Agiza, H. N.; Elsadany, A. A., Chaotic dynamics in nonlinear duopoly game next term with heterogeneous players, Appl. Math. Comput., 149, 843-860 (2004) · Zbl 1064.91027
[3] Akin, E., The General Topology of Dynamical Systems, Graduate Studies in Mathematics, vol. 1 (1993), American Mathematical Society: American Mathematical Society Providence, RI · Zbl 0781.54025
[5] Bassanezi, R. C.; de Barros, L. C.; Tonelli, P. A., Attractors and asymptotic stability for fuzzy dynamical systems, Fuzzy Sets Syst., 113, 473-483 (2000) · Zbl 0954.37022
[6] Bělohlávek, R., A note on the extension principle, J. Math. Anal. Appl., 248, 678-682 (2000) · Zbl 0965.03067
[7] Block, L. S.; Coppel, W. A., One-Dimensional Dynamics. One-Dimensional Dynamics, Lecture Notes in Mathematics, vol. 1513 (1992), Springer-Verlag: Springer-Verlag Berlin
[8] Brannstrom, A.; Sumpter, D. J., The role of competition and clustering in population dynamics, Proc. Biol. Sci., 272, 2065-2072 (2005)
[9] Canovas, J. S.; Linero, A., Topological dynamic classification of duopoly games, Chaos Solitons Fract., 12, 1259-1266 (2001) · Zbl 1035.91018
[10] Chalco-Cano, Y.; Jiménez-Gamero, M.; Román-Flores, H.; Rojas-Medar, M. A., An approximation to the extension principle using decomposition of fuzzy intervals, Fuzzy Sets Syst., 159, 3245-3258 (2008) · Zbl 1176.03025
[11] Chalco-Cano, Y.; Roman-Flores, H.; Rojas-Medar, M.; Saavedra, O. R.; Jimenez-Gamero, M. D., The extension principle and a decomposition of fuzzy sets, Inform. Sci., 177, 5394-5403 (2007) · Zbl 1124.03326
[12] Diamond, P.; Kloeden, P., Metric Spaces of Fuzzy Sets (1994), World Scientific · Zbl 0843.54041
[13] Diamond, P.; Kloeden, P.; Pokrovskii, A., Absolute retracts and a general fixed point theorem for fuzzy sets, Fuzzy Sets Syst., 86, 377-380 (1997) · Zbl 0917.54045
[14] Diamond, P.; Pokrovskii, A., Chaos, entropy and a generalized extension principle, Fuzzy Sets Syst., 61, 277-283 (1994) · Zbl 0827.58037
[15] Qiu, Dong; Shu, Lan, Supremum metric on the space of fuzzy sets and common fixed point theorems for fuzzy mappings, Inform. Sci., 178, 3595-3604 (2008) · Zbl 1151.54010
[16] Dubois, D.; Prade, H., Operation on fuzzy number, Int. J. System Sci., 9, 613-626 (1978) · Zbl 0383.94045
[17] Franaszek, M.; Simiu, E., Noise-induced snap-through of a buckled column with continuously distributed mass: a chaotic dynamics approach, Int. J. Non-Linear Mech., 31, 861-869 (1996) · Zbl 0889.73050
[18] Gerla, G.; Scarpati, L., Extension principles for fuzzy set theory, Inform. Sci., 106, 49-69 (1998) · Zbl 0929.03055
[19] Ghil, B. M., On the convergence of fuzzy-number valued functions, Fuzzy Sets Syst., 87, 373-375 (1997) · Zbl 0924.26015
[20] Garcı´a Guirao, J. L.; Kwietniak, D.; Lampart, M.; Oprocha, P.; Peris, A., Chaos on hyperspaces, Nonlinear Anal. Theory, Methods Appl., 71, 1-8 (2009) · Zbl 1175.37024
[21] Hanss, M., Applied Fuzzy Arithmetic: An Introduction with Engineering Applications (2005), Springer-Verlag: Springer-Verlag Berlin · Zbl 1085.03041
[22] Hiew, Hong Liang; Tsang, Chi Ping, An adaptive fuzzy system for modeling chaos, Inform. Sci., 81, 193-212 (1994) · Zbl 0827.58039
[23] Kloeden, P. E., Fuzzy dynamical systems, Fuzzy Sets and Systems, 7, 275-296 (1982) · Zbl 0509.54040
[24] Kuratowski, K., Topology, Vol. II (1968), Academic Press: Academic Press London, New York
[26] Kyrtsou, C.; Labys, W., Evidence for chaotic dependence between US inflation and commodity prices, J. Macroecon., 28, 256-266 (2006)
[27] Nguyen, H. F., A note on the extension principles for fuzzy sets, J. Math. Anal. Appl., 64, 369-380 (1978) · Zbl 0377.04004
[28] Vazquez-Medina, R.; Diaz-Mendez, A.; del Rio-Correa, J. L.; Lopez-Hernandez, J., Design of chaotic term analog noise generators with logistic map and MOS QT circuits, Chaos Solitons Fract., 40, 1779-1793 (2009) · Zbl 1198.94209
[29] Pederson, S. M., Fuzzy homoclinic orbits and commuting fuzzifications, Fuzzy Sets Syst., 155, 361-371 (2005), vol. 3 · Zbl 1093.37007
[30] Peris, A., Set-valued discrete chaos, Chaos Solitons Fract., 26, 19-23 (2005) · Zbl 1079.37024
[31] Román-Flores, H.; Barros, L. C.; Bassanezi, R. C., A note on Zadeh’s extensions, Fuzzy Sets Syst., 117, 327-331 (2001) · Zbl 0968.54007
[32] Román-Flores, H.; Chalco-Cano, Y., Some chaotic properties of Zadeh’s extension, Chaos Solitons Fract., 35, 452-459 (2008) · Zbl 1142.37308
[33] Sevastjanov, P.; Dymova, L., A new method for solving interval and fuzzy equations: linear case, Inform. Sci., 179, 925-937 (2009) · Zbl 1160.65010
[34] Sharkovsky, A. N.; Kolyada, S. F.; Sivak, A. G.; Fedorenko, V. V., Dynamics of One-Dimensional Maps (1997), Kluwer Academic Publishers · Zbl 0881.58020
[35] Yager, R. R., Level sets and the extension principle for interval valued fuzzy sets and its application to uncertainty measures, Inform. Sci., 178, 3565-3576 (2008) · Zbl 1154.68530
[36] Zadeh, L., Toward a generalized theory of uncertainty (GTU) an outline, Inform. Sci., 172, 1-40 (2005) · Zbl 1074.94021
[37] Zadeh, L., Is there a need for fuzzy logic?, Inform. Sci., 178, 2751-2779 (2008) · Zbl 1148.68047
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.